Hail, Robeson
- When
- May 25, 1:25 PM EST
- Where
- Robeson County, 2 mi NW of Fairmont
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.517, -79.133
Penny size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 25, 9:00 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1000 AM EDT SUN MAY 25 2003 SURFACE ANALYSIS INDICATES A TROUGH STRETCHING ACROSS THE CENTRAL CAROLINAS. RATHER EXTENSIVE CLOUD COVER IN PLACE ALONG THE TROUGH...AND CURRENTLY ONLY AFFECTING EXTREME WESTERN PORTIONS OF THE CWA WITH MOSTLY SUNNY SKIES ELSEWHERE. EXPECT GOOD DIRUNAL HEATING THIS AFTERNOON...RESULTING IN WIDESPREAD AFTERNOON CUMULUS AND ALSO HELPING TO MAKE THE ATMOSPHERE MODERATELY UNSTABLE. SPC HAS PLACED ALL BUT THE COASTAL NC COUNTIES IN A SLIGHT RISK FOR TODAY...WITH THE POSSIBILITY OF CONVECTION FIRING UP ALONG THE SEA BREEZE AND IN THE VICINITY OF THE INLAND TROUGH. GIVEN THE INSTABILITY AND FOCUSING MECHANISMS FOR CONVECTION...PLAN ON RAISING AFTERNOON AND EVENING POPS. WILL ALSO ISSUE A SEVERE WEATHER OUTLOOK. FORECAST HIGHS APPEAR ON TRACK...BUT WILL OPEN UP THE RANGE ON THE WARMER SIDE A BIT. MARINE: WEAK RIDGING DOWN THE COAST HAS RESULTED IN LIGHT SE WINDS OVER LAND AND LIGHT NE WINDS AT THE BUOYS. THE FLOW IS EXPECTED TO BECOME SE-S THROUGHOUT LATER TODAY AS HIGH PRES OFF THE NEW JERSEY COAST DRIFTS E. PLAN ON TWEAKING INITIAL CONDITIONS AND ADJUSTING WIND SPEEDS THIS AFTERNOON TO 10-15 MPH PER LATEST GUIDANCE. OTHERWISE...FORECAST ON TRACK AND NO OTHER CHANGES PLANNED. FCSTID = 36 PRELIMINARY NUMBERS... ILM 82 64 84 67 / 30 20 50 50 LBT 82 62 84 64 / 40 30 50 50 FLO 83 63 85 65 / 40 30 50 50 MYR 79 65 80 68 / 30 20 50 50 .ILM... .NC...NONE. .SC...NONE. JAQ
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-251700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1107 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. WITH A WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. THERE IS A MODERATE RIP CURRENT RISK ALONG ALL EAST FACING BEACHES TODAY. A RIVER FLOOD WARNING IS IN EFFECT FOR THE GREAT PEE DEE AT PEE DEE WHERE MODERATE FLOODING IS FORECAST...AND FOR THE CAPE FEAR AT ELIZABETHTOWN WHERE MINOR FLOODING IS FORECAST. SEE THE LATEST FLOOD STATEMENT ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY NIGHT. SOME OF THE STORMS COULD PRODUCE STRONG GUSTY WINDS...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. JAQ
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-252100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1049 AM EDT SUN MAY 25 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. WITH A WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. ANYONE WITH OUTDOOR PLANS THIS AFTERNOON AND THIS EVENING SHOULD KEEP AN EYE TO THE SKY AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES OR IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ADDITIONAL WEATHER INFORMATION IS AVAILABLE ON OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM JAQ
SCZ017-251800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 114 PM EDT SUN MAY 25 2003 ...STRONG THUNDERSTORM OVER EASTERN MARLBORO COUNTY... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM NEAR BLENHEIM...OR 9 MILES SOUTH OF BENNETTSVILLE....MOVING EAST AT 20 MPH. OTHER CITIES IN THE PATH OF THIS STORM INCLUDE CLIO AND DUNBAR. THIS STORM CONTAINS FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND IS LIKELY PRODUCING SMALL HAIL AND WIND GUSTS UP TO 30 MPH. RADAR IS ALSO INDICATING HEAVY RAINFALL WITH THIS THUNDERSTORM... WITH RAIN RATES IN EXCESS OF ONE HALF INCH PER HOUR. THIS MUCH RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JAQ
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5356050.